MAUDE Adverse Event Report: SMITH & NEPHEW, INC. INTUBATION DRAPER BAR; ACCESSORIES, OPERATING-ROOM, TABLE (KIT)

SMITH & NEPHEW, INC. INTUBATION DRAPER BAR; ACCESSORIES, OPERATING-ROOM, TABLE (KIT)
Model Number 7210563
Medical Device Problem Code Unstable (1667)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that during arthroscopy procedure, outside the patient, the intubation draper bar could not be attached to a head rest, came off during the surgery.The procedure was completed with the same device to strengthen the fixation by surgical drape.No surgical delay.No patient injuries and complications were reported.
 
Additional Manufacturer Narrative
The device, used in treatment, was received for evaluation.There was a relationship found between the returned device and the reported incident.A visual inspection was performed.There were wear marks in the hexagonal opening.There appears to be damage on the outer lip of the hexagonal opening.A functional evaluation was conducted.The device could not be slid onto a test hexagonal bar.It could not be slid at all on the damaged lip side.If inserted the other direction it would slide the length of the hexagonal opening until it reached the damaged lip side of the opening and it would stop.An analysis of the customer provided images appears to show the intubation bar attached to a hex shaft.It appears that the intubation bar was not sliding onto the hex shaft beyond the very edge of the hex bar.The complaint was confirmed.Factors that could have contributed to the reported event include inadvertent impact inconsistent with intended use.A review of the device history record shows there are no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was a repeat issue.No containment or corrective actions are recommended at this time.

Brand Name
INTUBATION DRAPER BAR
Common Device Name
ACCESSORIES, OPERATING-ROOM, TABLE (KIT)
Manufacturer (Section D)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107
MDR Report Key11798648
Report Number1643264-2021-01763
Device Sequence Number1020471
Product Code FWZ
UDI-Device Identifier03596010513762
UDI-Public03596010513762
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7210563
Device Catalogue Number7210563
Device Lot Number7560
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/07/2021
Initial Date Received by Manufacturer 04/20/2021
Supplement Date Received by Manufacturer06/08/2021
Initial Report FDA Received Date05/10/2021
Supplement Report FDA Received Date06/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1